MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0925
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid and ophthalmic artery using penumbra coil 400s (pc400s).During the procedure, one pc400 unintentionally detached while partially advanced out of the tip of the microcatheter as the physician attempted to withdraw the pc400.The physician was able to place the detached pc400.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional clarification received on 07/20/2017 indicated that this complaint was already reported under mfr report number 3005168196-2017-01173.Therefore, please disregard this duplicate report.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6723493
Report Number3005168196-2017-01232
Device Sequence Number187455
Product Code HCG
UDI-Device Identifier00814548010946
UDI-Public00814548010946
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/19/2022
Device Catalogue Number4004C0925
Device Lot NumberA60520
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR